MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PKG, 5MM INSERT, 45CM, DEBAKEY FORCEPS; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED

STRYKER ENDOSCOPY-SAN JOSE PKG, 5MM INSERT, 45CM, DEBAKEY FORCEPS; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED
Catalog Number 0250080748
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device manufacture date is not known at this time.However, should it become available it will be provided in future reports.Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported that the device broke during the procedure.Additional information confirmed that no broken pieces were left inside the patient.
 
Additional Manufacturer Narrative
Alleged failure: during a laparoscopic cholecystectomy performed by dr.Primomo, one of our stryker debakey inserts (cat #: 250-080-748 lot #1246159) broke while being used on a patient.I believe that the cause of the malfunction was that the screw that connects the jaws at the distal tip, became disconnected to one side of the jaws.The screw is still attached to the other side of the jaw the failure(s) identified in the investigation is consistent with the complaint record.The probable root causes could be excessive force, or rotational force with the jaw under load.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.The device manufacturer date is not known.
 
Event or Problem Description
It was reported that the device broke during the procedure.Additional information confirmed that no broken pieceswere left inside the patient.

Brand Name
PKG, 5MM INSERT, 45CM, DEBAKEY FORCEPS
Common Device Name
ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key8190651
Report Number0002936485-2018-00727
Device Sequence Number16450348
Product Code OCZ
UDI-Device Identifier07613327056501
UDI-Public07613327056501
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K973259
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0250080748
Device Lot Number1246159
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2019
Initial Date Received by Manufacturer 12/04/2018
Supplement Date Received by Manufacturer12/04/2018
Initial Report FDA Received Date12/21/2018
Supplement Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1